Discussions that mention phenytoin

Epilepsy board


I was put on generic dilantin (phenytoin) after my first seizure. I didn't have another seizure until my neuro doc was weaning me off almost 4 years later. Trying to get off of the meds was a big mistake. I had 5 more seizures in the following 6 months because I was weaning off. Then, just one more seizure last month.
All of my seizures are while I'm sleeping, I don't wake up, and I don't remember having them.
I have sinus problems, leading to sleep apnea, cutting off oxygen if I'm on my back. I believe that this is the major cause of my seizures. I woke up on my back for 6 out of the 7 seizures I've had... having breathing trouble and snoring.
Other things can cause seizures... including an infection, lack of sleep, stress, reactions to other medicines (especially anti-depressants), variations in your monthly periods, reaction to having recent surgeries, etc. The list is almost endless!
Even after I correct my sinus problem, I'll probably still have to take the medicine. It's better than having the seizures.
Good luck!